It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • shocking headache after increase in meds

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-28-2008, 09:47 AM   #1
    couldbeworsaspose
    Senior Member
    (male)
     
    Join Date: Feb 2002
    Location: Barlow,North Yorkshire,England
    Posts: 227
    couldbeworsaspose HB User
    shocking headache after increase in meds

    Hello,
    I wonder if anyone can relate to what I have been going through? I have Hashimoto's, and have been on 125mcgs of Levothyroxine for about two years. After problems with constipation, rough skin, hair loss etc, I went to the doctors and then went for a blood test.

    I got a phone call from the doctor to which I was told my cholesterol was very high and I needed medication for it (Simvastatin 40mg). I also needed to alter my Levothyroxine to 150mcg, from 125mcg.

    About a week after, on a friday night, I started with a headache from behind my eyes, in fact it hurt more when I moved my eyes or even tried reading. It also made me light headed. I have some cocodamol for a back problem, which is very good for headache as well, except it can make me a bit dizzy. I was going to take them but decided to go with ordinary paracetomol instead, because of the dizziness problem. Well they didn't work, so I was stuck for a few hours with the headache, or so I thought? I was in fact stuck with the headache for 5 days! I didn't know what was causing it and suspected the Simvastatin? I asked on the Cholesterol board, but no one could say if it was the Simvastatin!

    Like I said I had the headache for 5 days, and in the end I took cocodamol which did work but made me dizzy! Slowly the after effects of the headache went as well (pressure). I do have trouble with dry eyes and take some drops for them, but I am at a loss at to why I head a headache for 5 days. Is it possible the increase in Levothyroxine is to blame?
    thanks

     
    Sponsors Lightbulb
       
    Old 11-29-2008, 04:59 AM   #2
    love2fish
    Senior Member
    (male)
     
    Join Date: Dec 2004
    Location: Overland Park, KS
    Posts: 147
    love2fish HB User
    Re: shocking headache after increase in meds

    I remember your post from the cholesterol board. Again it's impossible for anyone to help without knowing the specifics. How high is your cholesterol? LDL, HDL, Triglycerides? And your thyroid numbers TSH, Free T3, Free T4.

    Personally I think 40mg of Simvastatin is a pretty high starting point, and I had headaches from Simvastatin as well. But depending on your numbers it's hard to say. I do know one thing though. Once I got my thyroid under control my cholesterol numbers improved. So if your cholesterol is only slightly high you may not need the Simvastatin, but you need to consider your other risk factors as well. You might try taking half the dose for a while. Also statin drugs halt your body's production of CoQ10 so it's important to take a supplement.

    Good luck!

     
    Old 11-29-2008, 07:28 AM   #3
    couldbeworsaspose
    Senior Member
    (male)
     
    Join Date: Feb 2002
    Location: Barlow,North Yorkshire,England
    Posts: 227
    couldbeworsaspose HB User
    Re: shocking headache after increase in meds

    Thanks again!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Is it normal to get a headache after a dose increase? tigger67 Thyroid Disorders 5 12-17-2009 08:25 AM
    Headache from Hydrocodone now on Opana? 10sox Pain Management 12 07-30-2008 06:18 AM
    daily chronic headache jackdeal Headaches & Migraines 6 10-28-2007 03:57 PM
    Headache won't go away & Dr is just upping dose! MPH81 Headaches & Migraines 8 06-08-2007 06:45 PM
    12 week headache still no relief..HELP! Kparki1198 Headaches & Migraines 7 10-26-2005 06:26 PM
    Headache for days Kaye2003 Headaches & Migraines 1 04-28-2005 11:41 AM
    shocking pain in neck darkwater Lupus 8 03-25-2005 05:07 PM
    Riddle re: meds/labs softcrush Thyroid Disorders 19 09-12-2004 10:09 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:07 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!